Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 62, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 12, 2016, 9:02 PM CDT for Bexar County, Comal County, Medina County, Texas. It was in force for 58 min. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 12, 2016, 9:02 PM CDT (02:02 UTC)
- Expired
- Apr 12, 2016, 10:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bexar County, TX, Comal County, TX, Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 67 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 12, 9:05 PM CDT | HAIL 0.88 | 2 Wnw Cliff, TX | NICKEL SIZED HAIL REPORTED NEAR THE COMMUNITY OF MICO. |
| Apr 12, 9:18 PM CDT | HAIL 1.75 | 2 E Cliff, TX | GOLF BALL SIZED HAIL REPORTED NEAR TALLEY ROAD AND CULEBRA ROAD IN WESTERN BEXAR COUNTY. |
| Apr 12, 9:18 PM CDT | HAIL 4 | 2 Ese Helotes, TX | DELAYED HAIL REPORT RECEIVED ON FACEBOOK WITH PICTURE OF MEASURED 4 INCH HAIL IN THE BANDERA RD AND 1604 AREA. TIME ESTIMATED VIA RADAR. |
| Apr 12, 9:20 PM CDT | HAIL 4.5 | 3 Se Helotes, TX | PHOTO RECEIVED OF HAIL NEAR TEZEL RD AND BANDERA RD MEASURING 4.5 IN DIAMETER...SOFTBALL SIZED. |
| Apr 12, 9:24 PM CDT | HAIL 2 | 2 Ese Helotes, TX | HAIL REPORTED ON PIONEER GOLD ROAD NEAR HELOTES. BETWEEN GOLF BALL AND TENNIS BALL SIZED VIA TRAINED SPOTTER. |
| Apr 12, 9:26 PM CDT | HAIL 2 | 3 S Fiesta Texas, TX | |
| Apr 12, 9:26 PM CDT | HAIL 3 | Helotes, TX | THREE INCH SIZED HAIL REPORTED IN THE CITY OF HELOTES. |
| Apr 12, 9:28 PM CDT | HAIL 1 | 2 Sw Shavano Park, TX | 1 INCH HAIL NEAR DE ZAVALA AND VANCE JACKSON INTERSECTION |
| Apr 12, 9:29 PM CDT | HAIL 2 | 2 Nw Leon Valley, TX | 2 INCH HAIL MEASURED NEAR BANDERA RD AND GUILBEAU RD |
| Apr 12, 9:31 PM CDT | HAIL 1.5 | 1 Ssw Castle Hills, TX | 1.5 INCH HAIL LEAVING DENTS IN CARS |
| Apr 12, 9:35 PM CDT | HAIL 3 | 1 S Alamo Heights, TX | THREE INCH DIAMETER HAIL REPORTED ON THE CAMPUS OF THE UNIVERSITY OF THE INCARNATE WORD. |
| Apr 12, 9:39 PM CDT | HAIL 3.5 | 2 Nw Hollywood Park, TX | TWITTER REPORT OF 3.5 INCH HAIL MEASURED AT BANDERA RD AND HUEBNER ROAD NORTH OF SAN ANTONIO. |
| Apr 12, 9:40 PM CDT | TSTM WND GST 62 | San Antonio Int Ap, TX | |
| Apr 12, 9:40 PM CDT | HAIL 2 | San Antonio Int Ap, TX | |
| Apr 12, 9:42 PM CDT | HAIL 3 | 1 Nne Alamo Heights, TX | TEACUP SIZE HAIL REPORTED NEAR N NEW BRAUNFELS AND EISENHAUER |
| Apr 12, 9:43 PM CDT | HAIL 1.5 | 1 S Castle Hills, TX | 1.5 INCH HAIL REPORTED NEAR JACKSON KELLER AND SHALIMAR BY A TRAINED SPOTTER |
| Apr 12, 9:46 PM CDT | HAIL 4 | Kirby, TX | GOT A DELAYED HAIL REPORT WITH A PICTURE ON FACEBOOK. RULER SHOWING HAIL MEASURED 4 INCHES. TIME ESTIMATED VIA RADAR. |
| Apr 12, 9:47 PM CDT | HAIL 3.5 | 2 Se Kirby, TX | 3.5 INCH HAIL REPORTED AT THE INTERSECTION OF FOSTER ROAD AND INTERSTATE 10. |
| Apr 12, 9:48 PM CDT | HAIL 3 | Alamo Heights, TX | 3 INCH DIAMETER HAIL REPORTED AT THE INTERSECTION OF AUSTIN HIGHWAY AND NORTH NEW BRAUNFELS ROAD IN THE ALAMO HEIGHTS AREA. |
| Apr 12, 9:55 PM CDT | HAIL 2.5 | 1 S Kirby, TX | 2.5 INCH HAIL REPORTED NEAR SHAMROCK AND WHEATLAND IN KIRBY |
| Apr 12, 10:00 PM CDT | HAIL 2.75 | 1 Ne Terrell Hills, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 20 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 2.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.7
The text
As transmitted.
143
WUUS54 KEWX 130202
SVREWX
TXC029-091-325-130300-
/O.NEW.KEWX.SV.W.0062.160413T0202Z-160413T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 PM CDT TUE APR 12 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHWESTERN COMAL COUNTY IN SOUTH CENTRAL TEXAS...
NORTHEASTERN MEDINA COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1000 PM CDT
* AT 900 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MICO...OR
14 MILES NORTH OF CASTROVILLE...MOVING EAST AT 30 MPH. THIS STORM
WILL MOVE OVER THE HELOTES AREA AND THEN ALONG THE NORTHWESTERN
PART OF LOOP 1604...THEN CROSS INTERSTATE 10.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...LIVE OAK...LEON VALLEY...KIRBY...HELOTES...ALAMO HEIGHTS...
FAIR OAKS RANCH...WINDCREST...TERRELL HILLS...BULVERDE...HOLLYWOOD
PARK...SHAVANO PARK...OLMOS PARK...LEON SPRINGS...SEA WORLD...MICO...
CROSS MOUNTAIN...TIMBERWOOD PARK...THE DOMINION AND CLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2946 9897 2956 9895 2958 9891 2971 9878
2972 9875 2972 9874 2973 9873 2974 9866
2975 9865 2975 9864 2976 9863 2983 9840
2938 9833
TIME...MOT...LOC 0200Z 260DEG 26KT 2956 9888
HAIL...1.00IN
WIND...60MPH
$$
CP3 follow-up statements
878
WWUS54 KEWX 130220
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
920 PM CDT TUE APR 12 2016
TXC325-130229-
/O.CAN.KEWX.SV.W.0062.000000T0000Z-160413T0300Z/
MEDINA TX-
920 PM CDT TUE APR 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MEDINA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2944 9878 2962 9880 2967 9876 2969 9874
2974 9866 2975 9865 2975 9864 2976 9863
2983 9840 2938 9833
TIME...MOT...LOC 0219Z 269DEG 27KT 2955 9871
$$
TXC029-091-130300-
/O.CON.KEWX.SV.W.0062.000000T0000Z-160413T0300Z/
BEXAR TX-COMAL TX-
920 PM CDT TUE APR 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN BEXAR AND SOUTHWESTERN COMAL COUNTIES...
AT 919 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HELOTES...OR
13 MILES NORTHWEST OF SAN ANTONIO...MOVING EAST AT 30 MPH. THIS
STORM WILL MOVE TO THE EAST ALONG LOOP 1604 CROSSING INTERSTATE 10
AND HIGHWAY 281.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...LIVE OAK...LEON VALLEY...KIRBY...HELOTES...ALAMO HEIGHTS...
FAIR OAKS RANCH...WINDCREST...TERRELL HILLS...BULVERDE...HOLLYWOOD PARK...
SHAVANO PARK...OLMOS PARK...LEON SPRINGS...SEA WORLD...CROSS MOUNTAIN...
TIMBERWOOD PARK...THE DOMINION...CASTLE HILLS AND BALCONES HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2944 9878 2962 9880 2967 9876 2969 9874
2974 9866 2975 9865 2975 9864 2976 9863
2983 9840 2938 9833
TIME...MOT...LOC 0219Z 269DEG 27KT 2955 9871
HAIL...1.75IN
WIND...60MPH
$$
CP266
WWUS54 KEWX 130226
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
926 PM CDT TUE APR 12 2016
TXC029-091-130300-
/O.CON.KEWX.SV.W.0062.000000T0000Z-160413T0300Z/
BEXAR TX-COMAL TX-
926 PM CDT TUE APR 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN BEXAR AND SOUTHWESTERN COMAL COUNTIES...
AT 925 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHAVANO
PARK... OR 8 MILES NORTHWEST OF SAN ANTONIO...MOVING EAST AT 55 MPH.
THIS STORM WILL CONTINUE TO MOVE TO THE EAST ALONG LOOP 1604 TO
CROSS INTERSTATE 10 AND HIGHWAY 281.
THIS IS A VERY DANGEROUS STORM.
HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED.
EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
SIDING...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...LIVE OAK...LEON VALLEY...KIRBY...HELOTES...ALAMO HEIGHTS...
FAIR OAKS RANCH...WINDCREST...TERRELL HILLS...BULVERDE...HOLLYWOOD PARK...
SHAVANO PARK...OLMOS PARK...LEON SPRINGS...SEA WORLD...CROSS MOUNTAIN...
TIMBERWOOD PARK...THE DOMINION...CASTLE HILLS AND BALCONES HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS...AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM...A BATHROOM OR CLOSET OR BASEMENT.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2944 9878 2962 9880 2967 9876 2969 9874
2974 9866 2975 9865 2975 9864 2976 9863
2983 9840 2938 9833
TIME...MOT...LOC 0225Z 271DEG 49KT 2956 9859
HAIL...2.75IN
WIND...60MPH
$$
CP226
WWUS54 KEWX 130240
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
940 PM CDT TUE APR 12 2016
TXC091-130248-
/O.CAN.KEWX.SV.W.0062.000000T0000Z-160413T0300Z/
COMAL TX-
940 PM CDT TUE APR 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COMAL COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 2942 9864 2943 9865 2973 9863 2973 9844
2972 9845 2971 9843 2973 9842 2973 9839
2938 9833
TIME...MOT...LOC 0238Z 289DEG 31KT 2951 9849
$$
TXC029-130300-
/O.CON.KEWX.SV.W.0062.000000T0000Z-160413T0300Z/
BEXAR TX-
940 PM CDT TUE APR 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTH CENTRAL BEXAR COUNTY...
AT 938 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ALAMO
HEIGHTS... OR NEAR SAN ANTONIO...MOVING EAST AT 35 MPH. THIS STORM
WILL MOVE TO THE EAST ACROSS NORTHERN SAN ANTONIO BETWEEN
DOWNTOWN AND LOOP 1604.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SAN ANTONIO...LIVE OAK...LEON VALLEY...KIRBY...ALAMO HEIGHTS...FAIR OAKS
RANCH...WINDCREST...TERRELL HILLS...HOLLYWOOD PARK...SHAVANO PARK...OLMOS
PARK...TIMBERWOOD PARK...THE DOMINION...LEON SPRINGS...CROSS MOUNTAIN...
CASTLE HILLS...BALCONES HEIGHTS...HILL COUNTRY VILLAGE...FIESTA TEXAS
AND SAN ANTONIO INT AP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2942 9864 2943 9865 2973 9863 2973 9844
2972 9845 2971 9843 2973 9842 2973 9839
2938 9833
TIME...MOT...LOC 0238Z 289DEG 31KT 2951 9849
HAIL...2.50IN
WIND...60MPH
$$
CPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 7:41 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 12, 7:41 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 741 PM CDT TUE APR 12 2016 .MESOSCALE UPDATE... 00Z KDRT SOUNDING IS SHOWING AN UNCAPPED AND UNSTABLE ENVIRONMENT WITH AROUND 7 DEG C LAPSE RATES UP TO 3KM. UPPER LEVEL SHORTWAVE INFLUENCES SHOULD BEGIN TO IMPACT THE WESTERN CWA IN THE NEXT 1-2 HOURS AND BEGIN SUPPORTING ADDITIONAL LIFT TO CONVECTION ALREADY ONGOING ACROSS THE WEST. OF PARTICULAR NOTE IS 0-3 KM HELICITY OF 240 M2/S2...EFFECTIVE BULK SHEAR OF AROUND 60 KTS AND PWAT VALUES OF OVER 1.5 INCHES. WITH A STATIONARY BOUNDARY SPANNING ACROSS THE SOUTHERN THIRD OF THE CWA...THERE IS SOME POTENTIAL FOR TRAINING CELLS WHICH COULD PRODUCE SOME LOCALIZED FLOODING. SPC MESOANALYSIS CHARACTERIZES MUCH OF THE CWA WITH SUB 1000M LCLS...AND SUB 500M ON THE PLATEAU. THIS COUPLED WITH THE HIGH SHEAR AND HEALTHY INSTABILITY PARAMETERS CONTINUES TO LEAVE TORNADIC POTENTIAL IN THE DISCUSSION. HOWEVER...SFC WINDS SHOW REALLY NO SOUTHERN COMPONENT NORTH OF THE BOUNDARY WHICH WOULD LIMIT SFC BASED TORNADIC POTENTIAL. IN SHORT...WHILE ALL SEVERE THREATS ARE POSSIBLE TONIGHT...CONTINUE TO THINK THAT THIS WILL BE A LARGE HAIL/DAMAGING WIND CONCERN WITH AN ISOLATED TORNADO OR TWO POSSIBLE...AND IF SO...ALONG OR NEAR THE STALLED BOUNDARY TO THE SOUTH. HEAVY RAINFALL POTENTIAL MAY ALSO RESULT IN SOME LOCALIZED FLOODING. && .PREV DISCUSSION... /ISSUED 611 PM CDT TUE APR 12 2016/ AVIATION... IFR/MVFR CIGS LOWER TO ALL IFR THIS EVENING AS SHRA/TSRA BECOME MORE WIDESPREAD. PATCHY LIFR IS POSSIBLE OVERNIGHT INTO WEDNESDAY MORNING. BEST TIMING AND HAVE GONE WITH TEMPOS SHRA/TSRA AT KDRT 00Z-04Z AND KAUS/KSAT/KSSF 03Z-07Z. OTHERWISE...WILL GO WITH VCSH THRU 12Z FOR THE TAF SITES. COULD BE SOME SHRA/TSRA ON WEDNESDAY. HOWEVER...WILL NOT MENTION AT THE TAF SITES DUE TO LOW PROBS AND UNCERTAINTY ON TIMING. CIGS IMPROVE MIDDAY TO AFTERNOON WITH LOW CLOUDS BECOMING SCT. E TO NE WINDS 6 TO 14 KTS PREVAIL WITH SOME GUSTS UP TO 20 KTS POSSIBLE. PREV DISCUSSION... /ISSUED 326 PM CDT TUE APR 12 2016/ SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... AREA RADAR DATA SHOWS SCATTERED CONVECTION ONGOING FOR LOCATIONS ALONG AND NORTH OF THE I-10 CORRIDOR AS OF 19Z. ELSEWHERE... CONVECTION HAS TEMPORARILY DECREASED...WITH THE LATEST VISIBLE SATELLITE DATA SHOWING SOME BREAKS IN THE CLOUD COVER ACROSS THE RIO GRANDE PLAINS AND SOUTHERN EDWARDS PLATEAU. LATE AFTERNOON SURFACE OBSERVATIONS ALSO SHOW A STATIONARY FRONT FROM NEAR KCZT TO K66R. FOR THE LATE AFTERNOON AND EVENING HOURS...WE EXPECT ANOTHER ROUND OF CONVECTION TO DEVELOP OVER THE HIGHER TERRAIN WEST OF THE RIO GRANDE. AS THIS ACTIVITY MOVES INTO THE RIO GRANDE PLAINS...IT IS EXPECTED TO BECOME A LITTLE MORE WIDESPREAD WITH THE ABOVE MENTIONED STATIONARY FRONT IN THE REGION. SPC CONTINUES TO MAINTAIN A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE RIO GRANDE PLAINS AND SEE NO REASON TO DEVIATE FROM THE CURRENT OUTLOOK. MOST ACTIVITY WILL LIKELY REMAIN ELEVATED AS IT MOVES ACROSS THE RIO GRANDE. HOWEVER...A FEW STORMS NEAR THE FRONTAL BOUNDARY COULD BECOME SURFACE-BASED. WHILE THE MAIN SEVERE WEATHER CONCERNS WILL BE LARGE HAIL AND DAMAGING WINDS...CAN/T RULE OUT AN ISOLATED TORNADO NEAR THE FRONT. THE REMAINDER OF SOUTH CENTRAL TEXAS WILL REMAIN UNDER A MARGINAL RISK FOR SEVERE WEATHER THIS EVENING. GIVEN ELEVATED NATURE OF STORMS...LARGE HAIL SHOULD BE THE MAIN CONCERN. FOR THE LATE EVENING AND OVERNIGHT HOURS...CONVECTION SHOULD CONTINUE TO DEVELOP AND MOVE EASTWARD ACROSS THE REMAINDER OF SOUTH CENTRAL TEXAS. AS DAYTIME HEATING DECREASES...THE SEVERE WEATHER THREAT SHOULD ALSO DECREASE. THE FOCUS WILL THEN TURN TO THE POSSIBILITY OF SOME LOCALLY HEAVY RAINFALL FOR THE LATE EVENING AND OVERNIGHT HOURS...ESPECIALLY IN AREAS THAT SEE MULTIPLE ROUNDS OF THUNDERSTORMS. HIGHER RAIN CHANCES WILL SHIFT EAST OF THE REGION ON WEDNESDAY. HOWEVER...GIVEN THE UPPER TROUGH AXIS WILL LINGER OVER THE REGION...WE/LL MAINTAIN A CHANCE OF RAINFALL ACROSS MOST AREAS. LONG TERM (THURSDAY THROUGH TUESDAY)... A BREAK IN THE PRECIPITATION IS EXPECTED ON THURSDAY AND FRIDAY AS THE NEXT UPPER LEVEL SYSTEM DROPS SOUTHWARD THROUGH THE WESTERN U.S. THE MEDIUM RANGE MODELS HAVE REMAINED CONSISTENT WITH THIS FEATURE AND WE EXPECT RAIN CHANCES WILL BE ON THE INCREASE SATURDAY AND SUNDAY. IT WILL BE DIFFICULT TO PINPOINT WHEN RAIN CHANCES WILL BE FAVORED AS THE POSITION OF THE UPPER LOW WILL WEIGH HEAVILY ON WHEN THE BEST CHANCE OF RAINFALL WILL OCCUR. FOR NOW...WE HAVE THE HIGHEST RAIN CHANCES SATURDAY NIGHT AND SUNDAY. WHILE SOME SEVERE WEATHER IS POSSIBLE...CURRENT THINKING IS THE THREAT FOR HEAVY RAINFALL WILL BE A GREATER CONCERN. THE UPPER LOW IS FORECAST TO LIFT NORTHWARD EARLY NEXT WEEK. THIS SHOULD BRING A DECREASE IN RAIN CHANCES LATE IN THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 60 74 57 78 58 / 80 30 10 - - AUSTIN BERGSTROM INTL AIRPORT 60 73 56 78 56 / 80 40 10 - - NEW BRAUNFELS MUNI AIRPORT 62 75 57 79 58 / 80 40 10 - - BURNET MUNI AIRPORT 57 71 55 76 57 / 80 30 10 - - DEL RIO INTL AIRPORT 61 81 60 83 63 / 80 20 10 - 10 GEORGETOWN MUNI AIRPORT 58 71 55 76 57 / 80 30 10 10 - HONDO MUNI AIRPORT 62 78 56 80 60 / 80 30 10 - - SAN MARCOS MUNI AIRPORT 61 73 56 77 57 / 80 40 10 - - LA GRANGE - FAYETTE REGIONAL 63 74 58 78 58 / 80 50 10 10 - SAN ANTONIO INTL AIRPORT 62 76 57 79 60 / 70 30 10 - - STINSON MUNI AIRPORT 64 77 58 80 60 / 70 40 10 - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...04 SYNOPTIC/GRIDS...TB3
Hazardous weather outlook, Apr 12, 7:50 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 750 PM CDT TUE APR 12 2016 TXZ171>173-183>194-202>209-217>225-228-140100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 750 PM CDT TUE APR 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM CDT FOR MUCH OF SOUTH CENTRAL TEXAS INCLUDING SAN ANTONIO... STRONG TO SEVERE THUNDERSTORM DEVELOPMENT IS OCCURRING WEST OF THE INTERSTATE 35 CORRIDOR TO THE RIO GRANDE PLAINS. AT THIS TIME...THE MAIN SEVERE WEATHER CONCERNS WILL BE LARGE HAIL...UP TO THE SIZE OF GOLF BALLS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO CAN NOT BE RULED OUT. IN ADDITION TO THE SEVERE WEATHER CHANCES...THERE WILL ALSO BE A CHANCE FOR LOCALLY HEAVY RAINFALL FROM THE STRONGER CELLS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A MORE FAVORABLE WEATHER PATTERN FOR POSSIBLE SEVERE STORMS AND LOCALLY HEAVY RAINFALL IS EXPECTED TO DEVELOP OVER THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND OVER THE WEEKEND. TB3
In the hours before
Special weather statement, Apr 12, 6:43 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
643 PM CDT TUE APR 12 2016
TXZ183-130015-
VAL VERDE TX-
643 PM CDT TUE APR 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY
UNTIL 715 PM CDT...
AT 643 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
JUNO...MOVING EAST AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JUNO...LOMA ALTA...VINEGARONE AND BAKERS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3029 10083 3029 10071 2983 10071 2998 10121
3019 10123
TIME...MOT...LOC 2343Z 260DEG 26KT 3011 10111
CPSpecial weather statement, Apr 12, 8:04 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 804 PM CDT TUE APR 12 2016 TXZ203-130130- UVALDE TX- 804 PM CDT TUE APR 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UVALDE COUNTY UNTIL 830 PM CDT... AT 803 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER MONTELL...OR 22 MILES SOUTHWEST OF LEAKEY...MOVING EAST AT 30 MPH. THIS STORM WILL CROSS HIGHWAY 55 BETWEEN COUNTY ROADS 409 AND 413. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONTELL...LAGUNA...CONCAN...REAGAN WELLS AND GARNER STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 2942 10010 2962 10010 2962 9962 2934 9965 TIME...MOT...LOC 0103Z 268DEG 28KT 2952 10005 CP
Local storm report, Apr 12, 8:43 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
843 PM CDT TUE APR 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 2 N EAGLE PASS 28.74N 100.49W
04/12/2016 E0.70 INCH MAVERICK TX PUBLIC
DIME SIZED HAIL REPORTED NORTH OF EAGLE PASS.
&&
EVENT NUMBER EWX1600151
TB3Special weather statement, Apr 12, 8:43 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 843 PM CDT TUE APR 12 2016 TXZ187-204-205-130230- BANDERA TX-BEXAR TX-MEDINA TX- 843 PM CDT TUE APR 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEXAR...SOUTHEASTERN BANDERA AND NORTHEASTERN MEDINA COUNTIES UNTIL 930 PM CDT... AT 842 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MICO...OR 14 MILES SOUTH OF BANDERA...MOVING EAST AT 40 MPH. THIS STORM WILL MOVE ACROSS THE MEDINA LAKE AREA TO NEAR THE HELOTES AREA. DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAN ANTONIO...LEON VALLEY...HELOTES...FAIR OAKS RANCH...SHAVANO PARK... CROSS MOUNTAIN...LAKEHILLS...LACKLAND AFB...THE DOMINION...CLIFF...RIO MEDINA...LEON SPRINGS...SEA WORLD...MICO...GREY FOREST...FIESTA TEXAS AND SCENIC OAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTH CENTRAL TEXAS. LAT...LON 2945 9910 2962 9910 2974 9854 2936 9857 TIME...MOT...LOC 0142Z 256DEG 33KT 2953 9901 CP
Special weather statement, Apr 12, 8:57 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
857 PM CDT TUE APR 12 2016
TXZ185-186-130230-
REAL TX-KERR TX-
857 PM CDT TUE APR 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KERR AND NORTHEASTERN
REAL COUNTIES UNTIL 930 PM CDT...
AT 856 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES WEST OF KERR WILDLIFE MANAGEMENT AREA...OR 24 MILES NORTH OF
LEAKEY...MOVING EAST AT 35 MPH. THIS STORM WILL MOVE EAST ALONG
HIGHWAY 41 AND FM 1340.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KERRVILLE...HUNT...INGRAM...WALTONIA AND KERR WILDLIFE MANAGEMENT AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL TEXAS.
LAT...LON 3016 9930 3013 9930 3014 9913 2989 9915
2998 9975 3017 9975
TIME...MOT...LOC 0156Z 274DEG 32KT 3008 9971
CPLocal storm report, Apr 12, 9:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
901 PM CDT TUE APR 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL BANDERA 29.72N 99.07W
04/12/2016 E0.75 INCH BANDERA TX PUBLIC
PENNY SIZED HAIL REPORTED IN THE CITY OF BANDERA VIA
TWITTER.
&&
EVENT NUMBER EWX1600152
TB3The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:07 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 53 min |
| Apr 12, 7:57 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 63 min |
| Apr 12, 8:04 PM CDT | Special Weather Statement | EWX | Uvalde | 26 min |
| Apr 12, 8:11 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 64 min |
| Apr 12, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kendall, Kerr, Medina | 59 min |
| Apr 12, 8:24 PM CDT | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 66 min |
| Apr 12, 8:43 PM CDT | Special Weather Statement | EWX | Bexar | 47 min |
| Apr 12, 8:57 PM CDT | Special Weather Statement | EWX | Kerr | 33 min |
| Apr 12, 9:09 PM CDT | Special Weather Statement | EWX | Kendall | 36 min |
| Apr 12, 9:16 PM CDT | Special Weather Statement | EWX | Dimmit, Zavala | 44 min |
| Apr 12, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 61 min |
| Apr 12, 9:32 PM CDT | Special Weather Statement | EWX | Kerr | 28 min |
| Apr 12, 9:36 PM CDT | Special Weather Statement | EWX | Blanco, Comal, Hays | 54 min |
| Apr 12, 9:45 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 60 min |
| Apr 12, 9:49 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Guadalupe, Wilson | 56 min |
| Apr 12, 9:54 PM CDT | Special Weather Statement | EWX | Uvalde | 36 min |
| Apr 12, 10:12 PM CDT | Severe Thunderstorm Warning | EWX | Maverick | 48 min |
| Apr 12, 10:20 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Gonzales, Hays, Travis | 55 min |
| Apr 12, 10:26 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 64 min |
| Apr 12, 10:34 PM CDT | Special Weather Statement | EWX | Zavala | 56 min |
| Apr 12, 10:38 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Guadalupe, Wilson | 52 min |
| Apr 12, 10:44 PM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Apr 12, 10:45 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Apr 12, 10:51 PM CDT | Special Weather Statement | EWX | Dimmit, Zavala | 54 min |
| Apr 12, 10:57 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca, Lee and 1 more | 63 min |
| Apr 12, 11:22 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 53 min |
| Apr 12, 11:25 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales, Lavaca | 49 min |
| Apr 12, 11:30 PM CDT | Special Weather Statement | EWX | Frio, Medina | 60 min |
| Apr 12, 11:33 PM CDT | Special Weather Statement | EWX | Bexar | 27 min |
| Apr 12, 11:45 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Gonzales, Lavaca, Lee | 45 min |
| Apr 13, 12:26 AM CDT | Special Weather Statement | EWX | Atascosa, Frio | 64 min |
| Apr 13, 12:29 AM CDT | Special Weather Statement | EWX | Lee | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.